Endocrine NCLEX Practice Questions (11-15)

Welcome to Endocrine NCLEX Practice Questions. Before you begin answering the questions, you may first want to take a peek about the material that will surely help you the pass the NCLEX examination :

Complete NCLEX Study Materials

Enjoy answering and I hope that Nurse Certifications can somehow help you in your future examination.

Good Luck

 

11. The nurse is reviewing home-care instructions with an older client who has type 1 diabetes mellitus and a history of diabetic ketoacidosis (DKA). The client’s spouse is present when the instructions are given. Which statement by the spouse indicates that further teaching is necessary?

a) if he is vomiting, I shouldn’t give him any insulin
b) I should bring him to physician’s office if he develops a fever
c) if the grandchildren are sick, they probably shouldn’t come to visit
d) I should call the doctor if he has nausea or abdominal pain lasting for more than 1 or 2 days

 

12. The nurse provides home-care instructions to a client with Cushing’s syndrome. The nurse determines that the client understands the hospital discharge instructions if the client makes which statement?

a) I need to eat foods low in potassium
b) I need to check the color of my stools
c) I need to check the temperature of my legs twice a day
d) I need to take aspirin rather than Tylenol for a headache

 

13. The nurse in an outpatient diabetes clinic is monitoring a client with type 1 diabetes mellitus. Today’s blood work reveals a glycosylated hemoglobin level of 10%. The nurse creates a teaching plan on the basis of the understanding that this result indicates which of the following?

a) a normal value that indicates that the client is managing blood glucose control well
b) a value that does not offer information regarding that client’s management of the disease
c) a low value that the client is not managing blood glucose control very well
d) a high value that indicates the client is not managing blood glucose control very well

 

14. The nurse is instructing a client with type 1 diabetes mellitus about the management of hypoglycemic reactions. The nurse instructs the client that hypoglycemia most likely occurs during what time interval after insulin administration?

 

15. The nurse is caring for a client with type 1 diabetes mellitus. Because the client is at risk for hypoglycemia, the nurse teaches the client to:

a) monitor the urine for acetone
b) report any feelings of drowsiness
c) keep glucose tablets and subcutaneous glucagon available
d) omit the evening dose of NPH insulin if the client has been exercising

 

 

Endocrine NCLEX Practice Questions
Answers and Rationale

 

11) A
– Infection and the stopping of insulin are precipitating factors for DKA. Nausea and abdominal pain that last more than 1 or 2 days need to be reported to the physician, because these signs may be indicative of DKA.

 

12) B
– Cushing’s syndrome results in an increased secretion of cortisol. Cortisol stimulates the secretion of gastric acid, and this can result in the development of peptic ulcers and gastrointestinal bleeding. The client should be encouraged to eat potassium-rich foods to correct the hypokalemia that occurs with this disorder. Cushing’s syndrome does not affect temperature changes in the lower extremities. Aspirin can increase the risk for gastric bleeding and skin bruising.

 

13) D
– Glycosylated hemoglobin is a measure of glucose control during the 6 to 8 weeks before the test. It is a reliable measure for determining the degree of glucose control in diabetic clients over a period of time, and it is not influenced by dietary management a day or two before the test is done. The glycosylated hemoglobin level should be 7.0% or less, with elevated levels indicating poor glucose control.

 

14) A
– Insulin reactions are most likely to occur during the peak time after insulin administration, when the medication is at its maximum action. Peak action depends on the type of insulin, the amount administered, the injection site, and other factors.

 

15) C
– Glucose tablets are taken if a hypoglycemic reaction occurs. Glucagon is administered subcutaneously or intramuscularly if the client loses consciousness and is unable to take glucose by mouth. Glucagon releases glycogen stores and raises the blood glucose levels of hypoglycemic clients. Family members can be taught to administer this medication and possibly to prevent an emergency department visit. Acetone in the urine may indicate hyperglycemia. Although signs of hypoglycemia need to be taught to the client, drowsiness and coma are not the initial and key signs of this complication. The nurse would not instruct a client to omit insulin.

 

After you reviewed your answers through its rationale, you can now proceed to the next set of questions:

Endocrine NCLEX Practice Questions (16-20)

 

or you can go back and start from the beginning:

Endocrine NCLEX Practice Questions (1-5)

 

SUBSCRIBE VIA E-MAIL

Enter your email address:

Delivered by FeedBurner